PVCs are entirely benign and harmless. Toprol is effective in decreasing them. The anxiety may need treatment in addition and I would discuss this with your doctor.
I myself was diagnosed almost a month ago with bith pac/pvc's. This after 4 months of testing and anxiety of not know what was wrong.I am no doctor but was told by my own that an EKG by itself would not rule out any underlying structual heart damage.I had a echo-stress test done to rule this possiblity out. This maybe an option for yourself. Also rest assured that pvc/pacs are not life threatening, just scary as hell.Best of luck to you!
thank you for your reply, and thanks to Mark for his kind comment. Sorry, but I still feel a little uneasy. As I stated before, my doctor is totally sure nothing is wrong, BUT, I keep reading that everyone has other tests done besides an ECG. DO I need to request more testing, or trust my doctor's judgement that all is well concerning my pvc's? They are still here after 3 days of Toprol, but as I said, much better. Sorry to be so persistant, and I really appreciate your replies!
Hi, I'm a 34 year old female wit PVC's. I have had them for almost 8 years. I to don't believe, well don't understand how such an anoying problem can not be life threatening. My dad died of a massave heart attack at age 49. And his dad died at 27 of the same thing. I too get them everyday (ALOT) some days are good and others like today are not. It's very scary. I've been on Corgard. That doesn't help me at all. My doctor wants to put me on Flecaimide. I need to get some information on this. This is to Mark. They Are definatly scarely as HELL.
Tambacor (generic name flecanide) is a class IC antiarrhythmic drug. It is used to treat various heart rhythm disorders and is used in certain groups of patients. It should not be used in anyone with underlying coronary artery disease or anyone with an intolerance to the drug. As with any drug it has potential side effects. Some of the potential side effects are dizziness, visual disturbances, shortness of breath (<10% of patients who take the drug), headache, nausea, fatigue, palpitations, tremor, constipation, edema, fever, abdominal pain, tachycardia and rash (<1% of patients who take the drug). More serious complications include heart block, blood dyscrasias, hepatic dysfunction and serious arrhythmias that may cause death.
Drug interactions which may increase or lower the levels of the drug include digitalis, propranolol, cimettidine, amiodarone, and smoking.
There is a web site for those who have pvc's that is like a support group, if anyone is interested.
The site free and is found at www.sixdegrees.com-Once you have entered in your information, click under "GROUPS", and put in pvcs. I think this group will be very helpful to those of you who experience pvcs.